MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-56F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
Right total hip replacement washout & implant exchange for infection.Original thr: (b)(6) 2019.Tissue specimens sent to pathology for analysis at time of surgery.
 
Additional Manufacturer Narrative
Corrected data: device information corrected.Catalog numbers and lot codes of other devices listed in this report: cat:623-10-32f description: trident 10° x3 insert 32mm id lot: p287nh, cat:6720-0635 description: size 6 accolade ii 132 deg lot: 67267002, cat:6260-9-232 description: 32mm +4 lfit v40 head lot: 59253404.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection and loosening involving a trident shell was reported.The event was not confirmed.Method & results -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted trident shell with blood and tissue on it which is consistent with newly explanted device.Nothing remarkable to report.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Right total hip replacement washout & implant exchange for infection.Original thr: (b)(6) 2019.Tissue specimens sent to pathology for analysis at time of surgery.Update: revision rthr for infection.Hip washout & implants exchanged.Femoral head from original surgery reused.Acetabular cup replaced due to loosening when removing liner.

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8480447
Report Number0002249697-2019-01526
Device Sequence Number1839610
Product Code LPH
UDI-Device Identifier07613327039863
UDI-Public07613327039863
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Catalogue Number542-11-56F
Device Lot Number1K5AEM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight120